MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 421927
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The retailer and end user complained regarding the presence of foreign body-hair in the dressing.It was unknown whether the product was used on patient or not.No photo is available at this time.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions, h11: investigation summary.Complaint: foreign matter (e.G.Hairs, insects) within primary pack (sterile products).Region: taiwan, product / system application product (sap): 1719849 convatec foam lite 5x5cm (1x10pk) ster eur, lot: 5a02728, date of manufacture: 15/jan/2025, complaint reference: record in database, sterilisation: (b)(4) 22jan2025, batch size: (b)(4) secondary units ((b)(4) primary).A complaint in database was received from taiwan reporting.For material: 1719849 batch 5a02728.The lot was manufactured on 15/jan/2025 and sterilised under (b)(4) 22/jan/2025.(b)(4) primary units impacted from (b)(4) secondary units ((b)(4) primary).No photograph was provided by the complainant to demonstrate the reported contamination on one of the dressings.No physical samples were returned to convatec for evaluation.Therefore, the complaint cannot be substantiated.The absence of returned product limits the ability to perform a detailed, hands-on assessment of the defect.Without any images or physical samples, the depth of investigation was restricted, and a definitive root cause cannot be fully established, and the complaint cannot be confirmed.A full batch record review was completed for lot 5a02728.All quality control inspections and final release activities were recorded as acceptable.No material-related or contamination-related issues were documented.Good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and adherence to defined procedures during the production period.No corrective and preventive actions (capa)s or nonconformances were raised in relation to the production for order (b)(4).No process deviations or contamination-related nonconformances were identified for lot 5a02728.No additional complaints have been assigned to batch 5a02728 - 12 month lookback.A broader material-level review for material 1719849 convatec foam lite 5x5cm (1x10pk) ster eur identified no further complaints with the same malfunction over the past 24 months.The current complaint relates to 01 primary pack reported with contamination.The total batch size was (b)(4) secondary units (equivalent to (b)(4) primary units).Of these, (b)(4) secondary units were distributed from distribution centres, with no additional feedback of similar issues, and (b)(4) units remain in distribution center (dc) inventory without reported defects.Given the low occurrence rate (01 reported event (impacting (b)(4) primary packs) out of (b)(4) distributed secondary units - (b)(4) primary units), the complaint frequency remains low relative to the total distributed quantity.The available evidence does not suggest a systemic or batch-wide manufacturing issue.Although no other complaint with the same malfunction has been raised for this batch, there was no evidence of correlated deviations, common defect signatures, or recurring contamination mechanisms.Across the full manufactured population of 6444 secondary packs ((b)(4) primary units): no additional contamination-related complaint has been received.Batch record review, in-process inspections, and device history checks identified no deviations, no recurring issues, and no process-related trends.The observed defect rate ((b)(4) primary units out of (b)(4) primary packs = (b)(4)) remains below the notional (b)(4) acceptable quality level (aql) limit, confirming no evidence of an acceptable quality level (aql) excursion.Based on work instructions (wi) risk assessment criteria, the event does not represent increased risk to patient safety, device performance, or regulatory compliance.In alignment with work instructions (wi), there was no evidence of a systemic failure mode, recurring defect signature, or risk escalation that would necessitate corrective and preventive actions (capa).Therefore, corrective and preventive actions (capa) are not required, and the complaint will continue to be monitored through routine post-market product monitoring and trend review processes.As no photograph was provided and no physical sample was returned, the contamination mechanism cannot be conclusively determined or confirmed.The circle line involves manual placement of exposed dressings onto the primary paper web path, followed by manual visual inspection prior to sealing.Given the reported nature of the complaint (foreign matter described as hair) and the manual interaction with the product during this stage of manufacturing, personnel interaction represents a potential introduction pathway should contamination occur.Potential sources could include incidental hair shedding from personnel or inadequate management of personal protective equipment (ppe), such as hair nets or snoods, within the cleanroom environment during product handling.However, as no physical sample or photographic evidence was provided with the complaint, the presence of the reported contaminant could not be verified, and this potential mechanism cannot be confirmed.Visual inspection on the circle line was performed while the production line was in motion.Due to the small size and low contrast characteristics of potential hair contamination, detection may be challenging during dynamic inspection conditions at standard inspection distances.A review of the applicable inspection procedures and batch documentation identified no deviations from established inspection practices during the manufacture of the batch.A review of batch documentation confirmed no cleanroom pressure excursions or environmental integrity issues during the manufacturing period.Environmental monitoring results were within established control limits, and line cleaning documentation was completed in accordance with approved procedures, with no deviations recorded.Additionally, no gowning or good manufacturing practice (gmp) nonconformances were identified during the production period.A corrective and preventive actions (capa) record in database has previously been initiated in response to a separate complaint relating to hair contamination (complaint database).This corrective and preventive actions (capa) addresses improvements to personnel gowning controls and contamination prevention practices.Planned actions under the corrective and preventive actions (capa) include: revision of the current gowning system and associated procedures to strengthen contamination control requirements.Reinforcement of good manufacturing practice (gmp) and gowning practices through targeted retraining of personnel.Implementation of periodic mandatory gowning retraining within the training management system to ensure continued compliance with cleanroom growing requirements.A formal risk assessment of the gowning process to identify opportunities for improvement in contamination control and good manufacturing practice (gmp) enforcement.Corrective and preventive actions (capa) remains responsible for evaluating and implementing improvements to gowning controls and personnel practices to further reduce the potential risk of foreign matter contamination.The circle line was currently scheduled for retirement, with a transition planned to a more automated manufacturing system.The future process will reduce manual handling of exposed dressings and incorporate enhanced inspection controls.This transition forms part of a planned continuous improvement initiative and was not related to the current complaint investigation.Based on the available information, the batch remains within specification and acceptable quality limits.The complaint relates to a single reported unit, with no supporting evidence available for verification and no additional complaints identified for the batch or material during the review period.The issue was therefore considered isolated, with no indication of systemic manufacturing failure or recurring contamination mechanism.No corrective and preventive actions (capa) were required.The complaint will continue to be monitored through routine complaint trending and the post market product monitoring review process standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23971409
Report Number1000317571-2026-00003
Device Sequence Number9041065
Product Code NAC
UDI-Device Identifier00768455151189
UDI-Public00768455151189
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number421927
Device Lot Number5A02728
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer03/08/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown